Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 4, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Feb 19, 2017, 5:03 PM CST for Callahan County, Shackelford County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2017, 5:03 PM CST (23:03 UTC)
- Expired
- Feb 19, 2017, 6:00 PM CST
- In force
- 57 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Callahan County, TX, Shackelford County, TX
The radar
The Dyess AFB radar (KDYX), 9 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 19, 4:07 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
121
WUUS54 KSJT 192303
SVRSJT
TXC059-417-200000-
/O.NEW.KSJT.SV.W.0004.170219T2303Z-170220T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
503 PM CST SUN FEB 19 2017
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Callahan County in west central Texas...
Shackelford County in west central Texas...
* Until 600 PM CST
* At 502 PM CST, a severe thunderstorm was located near Baird, moving
north at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Baird around 515 PM CST.
Moran around 540 PM CST.
Albany and Ibex around 555 PM CST.
Other locations impacted by this severe thunderstorm include Us-
283 Near The Callahan-
Shackelford County Line, McCarty Lake, Admiral, The Intersection Of
US-283 And Highway 36 and Us-180 Near The Shackelford-
Stephens County Line.
This includes Interstate 20 between Mile Markers 296 and 320.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3295 9910 3252 9910 3215 9928 3217 9962
3295 9949
TIME...MOT...LOC 2302Z 201DEG 29KT 3232 9940
HAIL...1.25IN
WIND...60MPH
$$
NAGLE1 follow-up statement
689
WWUS54 KSJT 192331
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
531 PM CST SUN FEB 19 2017
TXC059-192340-
/O.CAN.KSJT.SV.W.0004.000000T0000Z-170220T0000Z/
Callahan TX-
531 PM CST SUN FEB 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR CALLAHAN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until midnight CST for
west central Texas.
LAT...LON 3295 9910 3252 9910 3252 9947 3295 9940
TIME...MOT...LOC 2330Z 201DEG 29KT 3253 9930
$$
TXC417-200000-
/O.CON.KSJT.SV.W.0004.000000T0000Z-170220T0000Z/
Shackelford TX-
531 PM CST SUN FEB 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST
FOR SHACKELFORD COUNTY...
At 530 PM CST, a severe thunderstorm was located 8 miles west of
Moran, or 11 miles northeast of Baird, moving north at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Moran around 535 PM CST.
Albany and Ibex around 555 PM CST.
Other locations impacted by this severe thunderstorm include McCarty
Lake, Us-180 Near The Shackelford-Stephens County Line and Us-
283 Near The Callahan-Shackelford County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3295 9910 3252 9910 3252 9947 3295 9940
TIME...MOT...LOC 2330Z 201DEG 29KT 3253 9930
HAIL...1.00IN
WIND...60MPH
$$
NAGLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 3:21 PM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Feb 19, 3:21 PM CST, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 321 PM CST Sun Feb 19 2017 .SHORT TERM... (Tonight and Tomorrow) For the middle of February, it seems an awful lot like early April across West Central Texas today. A few light showers moved across the area late this morning and into the early afternoon hours. Clouds broke up enough to allow better insolation and better instability, and showers have managed to grow into thunderstorms this afternoon. Best coverage has been across the east and northeast counties in the Heartland and Big Country. Better lift approaches this evening as the main upper level trough approaches. Air mass further west into the Concho Valley and Edwards Plateau has been capped so far today, but this will weaken this evening as the lift arrives. Convection should begin to blossom across the Concho Valley and Edwards Plateau this evening and then shift east. Best rain chances will be across the Heartland and Hill Country counties, with smaller chances further west. Rain in the east may continue into the morning hours on Monday across the extreme Northwest Hill Country, but should quickly shift east and out of the area. Warm again tomorrow with highs in the low to mid 70s. 07 .LONG TERM... (Monday Night through Sunday) .Dry and Unseasonably Warm... The long term forecast remains dry, with temperatures remaining well above seasonal normals through Thursday. The upper trough that will pass over the forecast area tomorrow will form a closed low which will move southeastward over the Gulf of Mexico by Tuesday. Drier air will dominate West Central Texas through the coming week with afternoon highs well above seasonal norms through Thursday. Highs on Tuesday will be in the 70s and highs Wednesday and Thursday will be in the 80s. The next cold front will move through the area on Friday and will lower afternoon highs on Friday and Saturday close to seasonal norms in the mid 60s. Morning lows on Saturday will be around seasonal norms in the upper 30s, but morning lows will warm back into the 40s on Sunday and Monday. Sunday and Monday afternoons highs will warm back into the 70s. 15 && .PRELIMINARY POINT TEMPS/POPS... Abilene 53 72 46 74 / 40 10 0 0 San Angelo 51 76 44 77 / 40 10 0 0 Junction 52 76 44 77 / 60 20 5 0 Brownwood 54 74 45 76 / 80 10 5 0 Sweetwater 51 72 47 75 / 30 5 0 0 Ozona 49 72 41 76 / 40 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Feb 19, 2:06 PM CST, 2 hours 57 minutes before
Hazardous Weather Outlook National Weather Service SAN ANGELO TX 206 PM CST Sun Feb 19 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-202015- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 206 PM CST Sun Feb 19 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms should become more widespread across West Central Texas this afternoon and tonight. A few of these storms may reach severe levels, mainly east of an Abilene to Sonora line. Although damaging winds and large hail will be the main threats, an isolated tornado can not be ruled out. The risk of severe storms will end tonight as the storms push east of the area. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be requested later this afternoon or evening.
In the hours before
Special weather statement, Feb 19, 4:19 PM CST, 44 minutes before
Special Weather Statement
National Weather Service San Angelo TX
419 PM CST SUN FEB 19 2017
TXZ128-139-192315-
Callahan TX-Coleman TX-
419 PM CST SUN FEB 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR CALLAHAN AND NORTHWESTERN COLEMAN
COUNTIES UNTIL 515 PM CST...
At 418 PM CST, Doppler radar was tracking a strong thunderstorm over
Silver Valley, or 12 miles northwest of Coleman, moving north at 35
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Oplin around 440 PM CST.
Dudley around 450 PM CST.
Eula around 500 PM CST.
Clyde and Baird around 510 PM CST.
Other locations impacted by this storm include Goldsboro, Lake
Coleman, Us-283 Near The Coleman-
Callahan County Line, Admiral, The Intersection Of US-
283 And Highway 36 and Hords Creek Reservoir.
This includes Interstate 20 between Mile Markers 294 and 314.
A severe thunderstorm watch remains in effect until midnight CST for
west central Texas.
LAT...LON 3163 9952 3163 9972 3208 9971 3208 9963
3251 9962 3251 9922
TIME...MOT...LOC 2218Z 189DEG 31KT 3197 9957
NAGLESpecial weather statement, Feb 19, 4:33 PM CST, 30 minutes before
Special Weather Statement
National Weather Service San Angelo TX
433 PM CST SUN FEB 19 2017
TXZ066-127-192330-
Runnels TX-Taylor TX-
433 PM CST SUN FEB 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TAYLOR AND NORTHEASTERN
RUNNELS COUNTIES UNTIL 530 PM CST...
At 433 PM CST, Doppler radar was tracking a strong thunderstorm near
Bradshaw, or 11 miles northeast of Winters, moving north at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Lawn around 450 PM CST.
Tuscola around 500 PM CST.
Buffalo Gap around 515 PM CST.
View around 520 PM CST.
Potosi and Dyess AFB around 530 PM CST.
Other locations impacted by this storm include Impact, Lake Abilene,
Camp Tonkawa, Kirby Lake and Ovalo.
This includes Interstate 20 between Mile Markers 277 and 292.
A severe thunderstorm watch remains in effect until midnight CST for
west central Texas.
LAT...LON 3208 9963 3208 9972 3197 9972 3201 9994
3252 9988 3252 9963
TIME...MOT...LOC 2233Z 191DEG 20KT 3207 9983
NAGLESpecial weather statement, Feb 19, 4:44 PM CST, 19 minutes before
Special Weather Statement National Weather Service San Angelo TX 444 PM CST SUN FEB 19 2017 TXZ077-078-192330- Schleicher TX-Sutton TX- 444 PM CST SUN FEB 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SCHLEICHER AND NORTH CENTRAL SUTTON COUNTIES UNTIL 530 PM CST... At 442 PM CST, Doppler radar was tracking a strong thunderstorm near Sonora, moving northeast at 30 mph. Frequent lightning, half inch hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Eldorado around 510 PM CST. Other locations impacted by this storm include The Intersection Of US-190 And Ranch Road 2084. This includes Interstate 10 between Mile Markers 402 and 405. A severe thunderstorm watch remains in effect until midnight CST for west central Texas. LAT...LON 3055 10057 3061 10070 3107 10057 3095 10022 TIME...MOT...LOC 2242Z 207DEG 26KT 3064 10061
Special weather statement, Feb 19, 4:50 PM CST, 13 minutes before
Special Weather Statement
National Weather Service San Angelo TX
450 PM CST SUN FEB 19 2017
TXZ114-128-192345-
Shackelford TX-Callahan TX-
450 PM CST SUN FEB 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CALLAHAN AND SHACKELFORD
COUNTIES UNTIL 545 PM CST...
At 450 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles north of Baird, moving north at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Albany around 515 PM CST.
Fort Griffin around 535 PM CST.
Other locations impacted by this storm include Us-
283 Near The Callahan-Shackelford County Line, McCarty Lake, I-
20 Near The Callahan-Eastland County Line, Us-
180 Near The Shackelford-
Stephens County Line and Big Country Baptist Assembly.
This includes Interstate 20 between Mile Markers 293 and 307.
A severe thunderstorm watch remains in effect until midnight CST for
west central Texas.
LAT...LON 3295 9910 3252 9910 3251 9911 3243 9911
3238 9912 3242 9963 3251 9962 3252 9961
3295 9960
TIME...MOT...LOC 2250Z 185DEG 35KT 3250 9935
NAGLELocal storm report, Feb 19, 4:58 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
458 PM CST SUN FEB 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 2 E CROSS PLAINS 32.13N 99.13W
02/19/2017 E0.75 INCH CALLAHAN TX TRAINED SPOTTER
PENNY SIZED HAIL
&&
EVENT NUMBER SJT1700004
PTOSpecial weather statement, Feb 19, 4:58 PM CST, 5 minutes before
Special Weather Statement National Weather Service San Angelo TX 458 PM CST SUN FEB 19 2017 TXZ066-072-192345- Runnels TX-Tom Green TX- 458 PM CST SUN FEB 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOM GREEN COUNTY UNTIL 545 PM CST... At 454 PM CST, Doppler radar was tracking a strong thunderstorm on the east side of San Angelo, moving northeast at 35 mph. Small hail up to half inch, and wind gusts to 40 mph, are possible with this storm. Brief heavy rain could cause ponding of water on roads. This strong thunderstorm will be near... Veribest around 510 PM CST. Miles and Orient around 525 PM CST. Other locations impacted by this storm include Harriet. PRECAUTIONARY/PREPAREDNESS ACTIONS... People outside should seek inside shelter with this storm, as lightning activity could increase. && A severe thunderstorm watch remains in effect until midnight CST for west central Texas. LAT...LON 3132 10038 3139 10054 3168 10037 3161 10014 TIME...MOT...LOC 2254Z 211DEG 29KT 3141 10041
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 4:13 PM CST | Special Weather Statement | SJT | Brown | 62 min |
| Feb 19, 4:19 PM CST | Special Weather Statement | SJT | Callahan | 56 min |
| Feb 19, 4:33 PM CST | Special Weather Statement | SJT | Taylor | 57 min |
| Feb 19, 4:44 PM CST | Special Weather Statement | SJT | Schleicher | 46 min |
| Feb 19, 4:50 PM CST | Special Weather Statement | SJT | Shackelford | 55 min |
| Feb 19, 4:58 PM CST | Special Weather Statement | SJT | Tom Green | 47 min |
| Feb 19, 5:03 PM CST | Severe Thunderstorm Warning | SJT | Menard, Schleicher | 42 min |
| Feb 19, 5:14 PM CST | Special Weather Statement | SJT | Runnels | 46 min |
| Feb 19, 5:36 PM CST | Special Weather Statement | SJT | Jones | 54 min |
| Feb 19, 5:41 PM CST | Severe Thunderstorm Warning | SJT | Concho, Menard | 49 min |
| Feb 19, 5:42 PM CST | Special Weather Statement | SJT | Throckmorton | 63 min |
| Feb 19, 5:47 PM CST | Special Weather Statement | SJT | Kimble | 43 min |
| Feb 19, 5:54 PM CST | Special Weather Statement | SJT | Callahan | 66 min |
| Feb 19, 5:57 PM CST | Severe Thunderstorm Warning | SJT | Kimble, Menard | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.